[Skip to Content]
[Skip to Content Landing]
Article
August 1986

Interaction of Dipivefrin and Epinephrine With the Pilocarpine Ocular Therapeutic System (Ocusert)

Author Affiliations

Columbia, SC

Arch Ophthalmol. 1986;104(8):1135-1136. doi:10.1001/archopht.1986.01050200041037
Abstract

To the Editor.  —Pilocarpine solutions are well known to cause a significant myopic refractive change in prepresbyopic patients. The pilocarpine ocular therapeutic system (Ocusert) employs a special drug vehicle that allows the slow, sustained release of pilocarpine. The advantage of such a system is that a similar hypotensive effect can be obtained without the fluctuating myopic blur often caused by multiple daily administrations of pilocarpine drops.1,2 The sustained release of pilocarpine from its vehicle has been reported to be unaffected by concomitant use of topical epinephrine, steroids, antibiotics, or systemic carbonic anhydrase inhibitors.3 We herein describe an interaction of dipivefrin and epinephrine with the Ocusert system that caused a transient increase in myopia.

Report of a Case.  —A 34-year-old man with chronic open angle glaucoma had a visual acuity of 20/20 OU with a spectacle correction of —2.25+2.75 × 90° in the right eye and —1.00+1.00 × 90°

First Page Preview View Large
First page PDF preview
First page PDF preview
×